Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 1:54 AM CDT for Washington County, Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 1:54 AM CDT (06:54 UTC)
- Expired
- May 9, 1993, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Washington County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 6.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 090655 FFWFSM ARC143-091000- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 154 AM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 500 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ARKANSAS ...WASHINGTON COUNTY RAINFALL AMOUNTS OF NEAR 3 INCHES HAS FALLEN IN PORTIONS OF WASHINGTON COUNTY AND MODERATE TO HEAVY RAIN WILL CONTINUE FOR THE NEXT FEW HOURS. PERSONS IN FLASH FLOOD PRONE AREAS AND ALONG SMALL STREAMS SHOULD MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 9:09 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 8, 9:09 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SAT MAY 8 1993 WL EXPAND FFA A LTL FURTHER EWRD ACRS FA THIS EVNG AS AXIS OF HEAVIEST PRECIP HAS SHFTD SLOWLY EWRD. WRN PART OF FA MAY RECIEVE A BRK FOR AWHILE...BUT WITH SLOW MVMNT OF UPR SYSTM MORE HVY RNS LK LIKELY. REST OF PREV FCST LKS ON TRAK WITH ONLY A FEW MINOR CHGS PLANNED. ...04... .OK...FFA TONIGHT AND SUNDAY ZNS 026>033.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Polk | 59 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Polk | 63 min |
| May 9, 6:15 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 4 hr |
| May 9, 6:15 PM CDT | Flash Flood Warning | TSA | Polk, Scott | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.